Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 24, NWS Kansas City, MO

June 19, 20085 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 19, 2008, 6:43 PM CDT for 5 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2008, 6:43 PM CDT (23:43 UTC)
Expired
Jun 20, 2008, 12:30 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 153 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:00 PM CDTFLASH FLOOD1 W Gallatin, MO6 HIGHWAY TEMPORARILY CLOSED BETWEEN ALTAMONT AND GALLATIN DUE TO WATER RUNNING OVER THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 192346
FFWEAX
MOC061-075-079-081-227-200530-
/O.NEW.KEAX.FF.W.0024.080619T2343Z-080620T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 PM CDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  GENTRY COUNTY IN NORTHWEST MISSOURI
  HARRISON COUNTY IN NORTH CENTRAL MISSOURI
  WESTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
  WORTH COUNTY IN NORTHWEST MISSOURI

* UNTIL 1230 AM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. DOPPLER RADAR ESTIMATES ONE TO TWO AND A HALF
  INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF THE WARNED AREA.
  ADDITIONAL HEAVY RAINFALL IN EXCESS OF ONE INCH WILL BE POSSIBLE
  BEFORE THE STORMS EXIT THE AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALBANY...BETHANY...GALLATIN...STANBERRY...TRENTON...EAGLEVILLE...
  GILMAN CITY...GRANT CITY...JAMESPORT...NEW HAMPTON...PATTONSBURG
  AND RIDGEWAY.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4057 9379 4026 9377 4016 9361 3996 9349
      3996 9377 3978 9377 3979 9421 4003 9421
      4005 9439 4012 9461 4046 9461 4058 9464

$$

MAS
2 follow-up statements
000 
WGUS73 KEAX 200233
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
925 PM CDT THU JUN 19 2008


MOC061-075-079-081-227-200530-
/O.CON.KEAX.FF.W.0024.000000T0000Z-080620T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH MO-DAVIESS MO-GRUNDY MO-GENTRY MO-HARRISON MO-
925 PM CDT THU JUN 19 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HARRISON...GENTRY...
WESTERN GRUNDY...DAVIESS AND WORTH COUNTIES UNTIL 1230 AM CDT...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  A 
LARGE AREA OF HEAVY RAIN HAD FALLEN ACROSS THE WARNED AREA. DOPPLER 
RADAR ESTIMATED UPWARDS OF TWO INCHES OF RAIN HAD FALLEN ACROSS 
PORTIONS OF EASTERN WORTH....HARRISON...DAVIESS...AND SOUTHWESTERN 
PORTIONS OF GRUNDY COUNTIES THIS EVENING. THIS HEAVY RAIN HAS CAUSED 
THE CLOSURE OF SEVERAL SECONDARY ROADS ACROSS THE WARNING AREA. THE 
MOST NOTABLE ROAD CURRENTLY CLOSED IS ROUTE H NEAR GILMAN CITY.

ALTHOUGH HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA AND ADDITIONAL 
RAINFALL OVERNIGHT WILL LIKELY REMAIN UNDER ONE QUARTER 
INCH...EXCESS RAINFALL FROM EARLIER TONIGHT WILL CONTINUE TO PRODUCE 
LOCALIZED FLASH FLOODING ESPECIALLY IN AREAS NEAR STREAMS AND LOW 
SPOTS. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING 
INCLUDE...ALBANY...BETHANY...GALLATIN...STANBERRY...TRENTON..GILMAN 
CITY...GRANT CITY...JAMESPORT...NEW HAMPTON...PATTONSBURG AND 
RIDGEWAY.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4057 9379 4026 9377 4016 9361 3996 9349
      3996 9377 3978 9377 3979 9421 4003 9421
      4005 9439 4012 9461 4046 9461 4058 9464

$$

DUX
000 
WGUS73 KEAX 200541
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1238 AM CDT FRI JUN 20 2008

MOC061-075-079-081-227-200553-
/O.EXP.KEAX.FF.W.0024.000000T0000Z-080620T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORTH MO-DAVIESS MO-GRUNDY MO-GENTRY MO-HARRISON MO-
1230 AM CDT FRI JUN 20 2008

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HARRISON...
GENTRY...WESTERN GRUNDY...DAVIESS AND WORTH COUNTIES HAS BEEN ALLOWED
TO EXPIRE...

WHILE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE...AN AREAL 
FLOOD WARNING IS NOW IN EFFECT UNTIL 1230 PM TODAY FOR 
GENTRY...DAVIESS AND SOUTHWEST HARRISON COUNTIES IN MISSOURI.

LAT...LON 4057 9379 4026 9377 4016 9361 3996 9349
      3996 9377 3978 9377 3979 9421 4003 9421
      4005 9439 4012 9461 4046 9461 4058 9464

$$

NRR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 5:48 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 19, 5:48 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT THU JUN 19 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTN FM SRN
NE/IA SOUTH TO ERN KS AND WRN MO. TOUGH TO DISCERN PRIMARY
TRIGGER...BUT PROFILERS AS WELL AS MOISTURE IMAGERY SUGGESTS A WEAK
SHORTWAVE FM SWRN IA TO NERN KS. CHILLY TEMPS ALOFT...WK TO MDT
INSTABILITY AND WEAK SHEAR HAS LED TO MARGINALLY SVR STORMS THIS
AFTN. THIS TREND WILL LIKELY CONTINUE TO AROUND SUNSET.

ANOTHER SHORTWAVE WAS ROUNDING THE RIDGE IN ERN WY AND ERN CO. THIS
SHORTWAVE WILL TRACK SE AND MAINLY AFFECT AREAS TO THE WEST OF THE
CWA...BUT MAY BE ABLE TO TRIGGER SOME SCT SHOWERS AND THUNDERSTORMS
AFTER MIDNIGHT...MAINLY FOR THE SRN CWA.

FOR THE LATER PERIODS...PESKY NW FLOW TO PREVAIL THROUGH SATURDAY.
WITH LITTLE CAP IN PLACE...ANY WEAK BOUNDARY OR SHORTWAVE WILL
TRIGGER SCT SHOWERS AND THUNDERSTORMS. CAN FIND NO SIGNIFICANT
SHORTWAVE TO IMPACT THE CWA ON FRIDAY...BUT THERE MAY BE A BOUNDARY
IN THE CWA...MOST LIKELY ALONG OR SE OF INTERSTATE 35. WILL HOLD
SLIGHT CHC POPS ALONG AND SE OF THE BOUNDARY ON FRIDAY.

ANY CONVECTION THAT DEVELOPS WILL LIKELY DISSIPATE EARLY FRIDAY
EVENING WITH CONVERGENCE ALONG ANY BOUNDARY BECOMING QUITE WEAK. WILL
KEEP SATURDAY DRY...AS TOUGH TO FIND A TRIGGER AT THIS TIME. NEXT
SHORTWAVE MAY AFFECT THE CWA SAT NIGHT...BUT CONFIDENCE IN TIMING IS
LOW AT THIS TIME. WL INTRODUCE VERY LOW POPS AT THIS TIME.

DB

MEDIUM RANGE (SUNDAY-THURSDAY)

THE UPPER LEVEL FLOW REGIME WILL CONTINUE IN A WEST/NORTHWESTERLY
FASHION ACROSS THE CENTRAL CONUS THROUGH THE 7 DAY FORECAST. A
SLIGHTLY AMPLIFIED UPPER RIDGE WILL SLIDE EAST EARLY NEXT WEEK
ACROSS THE PLAINS. BROAD MID/UPPER RIDGING WILL THEN CONTINUE ACROSS
THE WESTERN AND CENTRAL CONUS THROUGH NEXT WEEK. THIS CONTINUES TO
BE A CHALLENGING PATTERN AS FAR AS TIMING AND PLACEMENT WITH
SHORTWAVE FEATURES MOVING OVER THE RIDGE AND THEN HEADING SOUTHEAST.

THE OPERATIONAL MEDIUM RANGE MODELS...IN CONJUNCTION WITH THE GFS
ENSEMBLE MEAN...ALL SHOW A SHORTWAVE MOVING THROUGH THE CENTRAL
CONUS RIDGE AND ACROSS THE CENTRAL ROCKIES LATE MONDAY. THIS
SHORTWAVE IS FORECAST TO IMPACT EASTERN KANSAS AND MISSOURI TUESDAY
INTO TUESDAY NIGHT...AND HAVE BUMPED PRECIPITATION PROBABILITIES
INTO THE CHANCE CATEGORY FOR MOST AREAS. OTHERWISE KEPT
PRECIPITATION IN THE SLIGHT CHANCE CATEGORY FOR THE MIDDLE OF NEXT
WEEK WITH THE POSSIBILITY OF ANY GIVEN WEAKNESS IN THE FLOW ABLE TO
GENERATE SOME SHOWER/THUNDERSTORM ACTIVITY.

AS FOR TEMPERATURES...IT LOOKS TO BE A RATHER PLEASANT START TO NEXT
WEEK. SURFACE HIGH PRESSURE WILL SPREAD SOUTH ACROSS THE AREA WITH
NEAR NORMAL TEMPERATURES FORECAST. A SLIGHT WARMUP IS EXPECTED BY
THE MIDDLE OF NEXT WEEK...BUT TEMPERATURES GENERALLY IN THE 80S FOR
HIGHS AND 60S FOR LOWS ARE ANTICIPATED.

STOFLET

.AVIATION...

SCT...MAINLY VFR CONVECTION...WILL CONTINUE IN THE KC METRO TERMINALS
UNTIL AROUND 03Z. VFR CONDITIONS ARE EXPECTED THROUGH THE NIGHT.
HOWEVER...THERE IS A SMALL WINDOW OF OPPORTUNITY FOR MVFR FOG FM
11-13Z. OTHERWISE...VFR CONDITIONS ARE ONCE AGAIN EXPECTED ON FRIDAY
WITH A LOW THREAT OF CONVECTION IN THE AFTERNOON.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 19, 2:36 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 PM CDT THU JUN 19 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201945-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
236 PM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS
EASTERN KANSAS AND MISSOURI. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL MIDNIGHT.
THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE DAY FRIDAY.
ALTHOUGH SEVERE WEATHER IS NOT LIKELY...A FEW STORMS MAY PRODUCE
SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

DB

In the hours before

Special weather statement, Jun 19, 6:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT THU JUN 19 2008

MOZ045-046-192345-
COOPER-PETTIS-
618 PM CDT THU JUN 19 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN PETTIS AND SOUTHWESTERN
COOPER COUNTIES UNTIL 645 PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SMITHTON...OR 6 MILES EAST OF SEDALIA...
MOVING SOUTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  SMITHTON BY 625 PM CDT.
  OTTERVILLE BY 645 PM CDT.

THE TOWNS OF SEDALIA MEMORIAL AIRPORT AND CLIFTON CITY ARE ALSO IN
THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

21
Special weather statement, Jun 19, 6:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT THU JUN 19 2008

MOZ013-014-021>023-030-031-200000-
CALDWELL-CARROLL-CLINTON-DAVIESS-DE KALB-LIVINGSTON-RAY-
626 PM CDT THU JUN 19 2008

...SIGNIFICANT WEATHER ALERT FOR CALDWELL...NORTHEASTERN CLINTON...
NORTHERN RAY...NORTHWESTERN CARROLL...SOUTHEASTERN DEKALB...SOUTHERN
DAVIESS AND WESTERN LIVINGSTON COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
JAMESPORT TO HAMILTON TO CAMERON...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  KINGSTON BY 635 PM CDT.
  UTICA BY 640 PM CDT.
  BRAYMER...POLO AND COWGILL BY 645 PM CDT.

THE TOWNS OF KIDDER...LOCK SPRINGS...MOORESVILLE...ELMIRA...LUDLOW...
DAWN AND KNOXVILLE ARE ALSO IN THE PATH OF THESE STORMS.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

21
Local storm report, Jun 19, 6:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     1 W GALLATIN            39.91N 93.98W
06/19/2008  E50 MPH          DAVIESS            MO   CO-OP OBSERVER

&&

MRD
Local storm report, Jun 19, 6:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     1 NE SEDALIA            40.54N 93.70W
06/19/2008                   MERCER             MO   EMERGENCY MNGR

            SHINGLES BLOWN OFF OF ROOFS IN EASTERN SEDALIA. SCATTERED
            POWERLINES ALSO REPORTED DOWN.

&&

DUX
Local storm report, Jun 19, 6:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     1 NE SEDALIA            38.71N 93.22W
06/19/2008                   PETTIS             MO   EMERGENCY MNGR

            SHINGLES BLOWN OFF OF ROOFS IN EASTERN SEDALIA. SCATTERED
            POWERLINES ALSO REPORTED DOWN.

&&

DUX
Special weather statement, Jun 19, 6:42 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT THU JUN 19 2008

MOZ037-038-044-200015-
JACKSON-JOHNSON-LAFAYETTE-
642 PM CDT THU JUN 19 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN JOHNSON...SOUTHEASTERN
JACKSON AND SOUTHWESTERN LAFAYETTE COUNTIES UNTIL 715 PM CDT...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONE JACK...OR 6 MILES SOUTHEAST OF LAKE
LOTAWANA...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN JOHNSON...
SOUTHEASTERN JACKSON AND SOUTHWESTERN LAFAYETTE COUNTIES...INCLUDING
THE TOWNS OF LONE JACK AND PITTSVILLE.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:45 AM CDTAreal Flood AdvisoryEAXHolt24 hr
Jun 19, 3:00 PM CDTSevere Thunderstorm WarningEAXHarrison15 min
Jun 19, 3:13 PM CDTSevere Thunderstorm WarningEAXPutnam32 min
Jun 19, 4:34 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Ray26 min
Jun 19, 4:53 PM CDTSevere Thunderstorm WarningEAXRay22 min
Jun 19, 5:06 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette, Ray39 min
Jun 19, 5:11 PM CDTAreal Flood AdvisoryEAXDaviess, DeKalb, Gentry, Harrison, Worth5 hr
Jun 19, 5:37 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis23 min
Jun 19, 5:47 PM CDTAreal Flood AdvisoryEAXGentry, Nodaway6 hr
Jun 19, 6:19 PM CDTFlash Flood WarningEAXJackson, Johnson, Lafayette, Pettis, Ray, Saline6 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.